The Michigan Mathematical Journal

A counterexample to uniform approximation on totally real manifolds in ℂ3

Erlend Fornæss Wold

Full-text: Open access

Article information

Michigan Math. J., Volume 58, Issue 2 (2009), 401-409.

First available in Project Euclid: 13 August 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 32E30: Holomorphic and polynomial approximation, Runge pairs, interpolation
Secondary: 32E20: Polynomial convexity


Wold, Erlend Fornæss. A counterexample to uniform approximation on totally real manifolds in ℂ 3. Michigan Math. J. 58 (2009), no. 2, 401--409. doi:10.1307/mmj/1250169068.

Export citation


  • H. Alexander, A Carleman theorem for curves in $\Bbb C^n,$ Math. Scand. 45 (1979), 70--76.
  • H. Alexander and J. Wermer, Several complex variables and Banach algebras, Grad. Texts in Math., 35, Springer-Verlag, New York, 1998.
  • S. R. Bell, The Cauchy transform, potential theory, and conformal mapping, Stud. Adv. Math., CRC Press, Boca Raton, FL, 1992.
  • T. Carleman, Sur un theoreme de Weierstrass, Arkiv för Matematik, Astronomi och Fysik 20B (1927).
  • P. M. Gauthier and E. S. Zeron, Approximation on arcs and dendrites going to infinity in $\Bbb C^n,$ Canad. Math. Bull. 45 (2002), 80--85.
  • L. Hoischen, Eine Verschäfung eines approximationssatzes von Carleman, J. Approx. Theory 9 (1973), 272--277.
  • L. Hörmander and J. Wermer, Uniform approximation on compact sets in $\Bbb C^n,$ Math. Scand. 23 (1968), 5--21.
  • P. Manne, Carleman approximation on totally real submanifolds of a complex manifold, Several complex variables (Stockholm, 1987/1988), Math. Notes, 38, pp. 519--528, Princeton Univ. Press, Princeton, NJ, 1993.
  • ------, Carleman approximation by entire functions on the union of two totally real subspaces of $\Bbb C^n,$ Canad. Math. Bull. 37 (1994), 522--526.
  • J. Nunemacher, Approximation theory on totally real submanifolds, Math. Ann. 224 (1976), 129--141.
  • M. Range and Y. T. Siu, $\Cal C^k$ approximation by holomorphic functions and $\bar\partial$-closed forms on $\Cal C^k$ submanifolds of a complex manifold, Math. Ann. 210 (1974), 105--122.
  • S. Scheinberg, Uniform approximation by entire functions, J. Analyse Math. 29 (1976), 16--18.
  • G. Stolzenberg, Uniform approximation on smooth curves, Acta Math. 115 (1966), 185--198.
  • E. L. Stout, Polynomial convexity, Progr. Math., 261, Birkhäuser, Boston, 2007.
  • K. Weierstrass, Über die analytische Darstellbarkeit sogenannter willkürlicher Functionen reeller Argumente, Sitzungberichte der Königl, Preuss. Akademie der Wissenschaften zu Berlin (1885), 633--639, 789--805.